Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 294, NWS Tulsa, OK

June 12, 2009Haskell County, LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2009, 11:10 AM CDT for Haskell County, LeFlore County, Sequoyah County, Oklahoma. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 11:10 AM CDT (16:10 UTC)
Expired
Jun 12, 2009, 12:15 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 12:15 PM CDTHAIL 2.752 E Spiro, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 7:46 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 121610
SVRTSA
OKC061-079-135-121715-
/O.NEW.KTSA.SV.W.0294.090612T1610Z-090612T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1110 AM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
  NORTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
  NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1215 PM CDT

* AT 1109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STIGLER TO
  KEOTA...MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...KEOTA...
  BOKOSHE...TAMAHA...PANAMA...SPIRO...SALLISAW AND GANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3559 9479 3518 9445 3514 9491 3529 9519
TIME...MOT...LOC 1610Z 256DEG 19KT 3528 9511 3519 9492

$$
2 follow-up statements
000 
WWUS54 KTSA 121633
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1133 AM CDT FRI JUN 12 2009

OKC061-079-135-121715-
/O.CON.KTSA.SV.W.0294.000000T0000Z-090612T1715Z/
SEQUOYAH OK-HASKELL OK-LE FLORE OK-
1133 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN LE FLORE...EASTERN HASKELL AND SOUTHERN SEQUOYAH
COUNTIES...

AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
KEOTA TO BOKOSHE...MOVING EAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COWLINGTON...
SALLISAW...SPIRO...SCULLYVILLE...GANS AND ROCK ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3559 9479 3518 9445 3517 9479 3527 9496
TIME...MOT...LOC 1633Z 263DEG 21KT 3529 9492 3520 9475

$$
000 
WWUS54 KTSA 121646
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1146 AM CDT FRI JUN 12 2009

OKC079-135-121715-
/O.CON.KTSA.SV.W.0294.000000T0000Z-090612T1715Z/
SEQUOYAH OK-LE FLORE OK-
1146 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN LE FLORE AND SOUTHERN SEQUOYAH COUNTIES...

AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
COWLINGTON TO SPIRO...MOVING EAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SALLISAW...
COWLINGTON...SPIRO...SCULLYVILLE...GANS AND ROCK ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3518 9463 3523 9481 3559 9479 3518 9445
TIME...MOT...LOC 1646Z 263DEG 21KT 3528 9478 3523 9462

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:09 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 12, 8:09 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
809 AM CDT FRI JUN 12 2009

.DISCUSSION...
UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 3 PM CDT.
ADJUSTED THE POPS SLIGHTLY AND ADDED THE POSSIBILITY OF SEVERE WORDING.
MOIST AND UNSTABLE AIR OVER EASTERN OKLAHOMA WILL CAUSE THE CONTINUATION
OF THE BOWING...LINEAR CONVECTIVE SYSTEM WHICH WILL BE ENTERING THE
NORTHWEST PORTION OF THE FORECAST AREA BY 9 AM. EXPECT A CONTINUATION TO
THE EAST WITH DEVELOPMENT ON THE SOUTH PORTION OF THE AREA TOWARDS
THE AREA OF BEST INSTABILITY. ALSO...FORWARD SPEED MAY INCREASE WITH
SHORTWAVE TO THE WEST CATCHING UP TO THE MCS AND GIVING IT A PUSH.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...15
LONG TERM....22
Hazardous weather outlook, Jun 12, 5:04 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT FRI JUN 12 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 AM CDT FRI JUN 12 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
AN ONGOING MCS CONTINUES TO CHURN ACROSS SOUTH-CENTRAL KANSAS...
MOVING GENERALLY SOUTHEAST. CONDITIONS ACROSS NORTHEAST OKLAHOMA
WILL BE CONDUCIVE TO CONTINUATION OF THIS MCS AS IT ENTERS THE
AREA LATER THIS MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS FROM THIS ACTIVITY.

RE-INITIATION OF STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS
THE REGION THIS AFTERNOON AND EVENING. A PERSISTENT FRONT REMAINS DRAPED
WEST TO EAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. VERY
MOIST LOWER LEVELS... AND CONVERGENCE ALONG THE FRONT WILL CREATE
THE POSSIBILITY FOR CONVECTIVE ACTIVITY TO BREACH THE CAPPING
INVERSION WITH THE AID OF AFTERNOON HEATING. AGAIN... LARGE HAIL AND
DAMAGING WINDS WOULD BE THE PRIMARY THREATS WITH THIS ACTIVITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WITH SYNOPTIC CONDITIONS SLOW TO EVOLVE... THUNDERSTORM CHANCES
WILL REMAIN IN THE FORECAST AT LEAST THROUGH THE WEEKEND. SEVERE
STORMS WILL BE POSSIBLE WITH ANY CONVECTION OCCURRING WITHIN THE REGION... AS
LOWER LEVELS REMAIN MOIST AND UNSTABLE. AFTERNOON HEATING WILL
ENHANCE THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT WITHIN THE AREA...
WHILE A STRONG LOW LEVEL JET WILL ENHANCE THE POSSIBILITY OF
OVERNIGHT SEVERE MCS ACTIVITY MOVING INTO THE AREA FROM THE NORTHWEST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 12, 10:28 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 AM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND GST     2 E SPERRY              36.30N 95.96W
06/12/2009  E60 MPH          TULSA              OK   PUBLIC

            FLATTENED CORN ROWS.

&&

KDJ
Local storm report, Jun 12, 10:30 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1030 AM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     TSTM WND GST     TULSA                   36.13N 95.92W
06/12/2009  E60 MPH          TULSA              OK   AMATEUR RADIO

            31ST AND 145TH

&&

KDJ
Local storm report, Jun 12, 10:47 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1047 AM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     2 NW PRYOR              36.33N 95.34W
06/12/2009  E65 MPH          MAYES              OK   PUBLIC

&&

KDJ
Local storm report, Jun 12, 10:51 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND GST     2 WNW CLAREMORE         36.32N 95.65W
06/12/2009  M61 MPH          ROGERS             OK   MESONET

&&

KDJ
Local storm report, Jun 12, 10:53 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND GST     3 SSE INOLA             36.11N 95.49W
06/12/2009  M85 MPH          ROGERS             OK   MESONET

&&

KDJ
Local storm report, Jun 12, 10:55 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CDT FRI JUN 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     TSTM WND DMG     1 E CLAREMORE           36.31N 95.60W
06/12/2009                   ROGERS             OK   STORM CHASER

            ESTIMATED 70 MPH WITH TREE LIMBS DOWN.

&&

KDJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:24 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee96 min
Jun 12, 9:32 AM CDTSpecial Weather StatementTSAMcIntosh28 min
Jun 12, 9:33 AM CDTSevere Thunderstorm WarningTSACreek, Nowata, Okmulgee, Osage, Pawnee, Rogers and 3 more72 min
Jun 12, 9:46 AM CDTAreal Flood AdvisoryTSAOsage59 min
Jun 12, 9:52 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg38 min
Jun 12, 10:15 AM CDTAreal Flood AdvisoryTSARogers, Tulsa60 min
Jun 12, 10:19 AM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Muskogee, Okmulgee, Rogers and 2 more56 min
Jun 12, 10:25 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg50 min
Jun 12, 10:35 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okfuskee, Okmulgee55 min
Jun 12, 10:46 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa29 min
Jun 12, 10:47 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah58 min
Jun 12, 11:02 AM CDTTornado WarningTSACraig, Delaware, Mayes43 min
Jun 12, 11:06 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Wagoner54 min
Jun 12, 11:16 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 3 more59 min
Jun 12, 11:36 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Sequoyah54 min
Jun 12, 11:52 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, McIntosh, Muskogee and 3 more68 min
Jun 12, 12:05 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah55 min
Jun 12, 12:16 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah59 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.